MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter which revealed a kink at the distal end of the strain relief and heavy blood residue in the inflation lumen.Functional testing determined the balloon was unable to maintain negative pressure nor would the balloon inflate.Under microscope evaluation, a longitudinal "l" shaped material rupture was identified.The distal end of the material rupture, which was perpendicular to the length of the balloon, was 18 mm from the distal marker band.The material rupture extended for the next 95 mm to the proximal end of the balloon.The distal end of the rupture, which was perpendicular to the length of the balloon had jagged edges.Lot history review revealed this is the only complaint related to this corporate lot number gfdn2638.The dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: returned product analysis confirmed a longitudinal "l" shaped material rupture extending for 95 mm.The dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.The health care professional (hcp) reported the target lesion was heavily calcified.In the opinion of the hcp, the heavily calcified lesion may be the reason for the material rupture.Therefore, the known information from the hcp and the returned sample provides both confirmation of the reported event, and leads to the possibility that the longitudinal material rupture is consistent with use in a heavily calcified target lesion.If additional information becomes available, a supplement report will be submitted with all relevant information.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly rupture at 7 atmospheres (atms) while treating a heavily calcified target lesion in the left superficial femoral artery (sfa).The health care professional (hcp) used a contralateral approach to gain patient access with a 6 french cook introducer sheath over an 018 terumo guidewire to access the target lesion.The hcp predilated the lesion successfully.The hcp prepared the lutonix dcb by removing the balloon protector without issues.The hcp advanced the lutonix dcb to the left sfa, under negative pressure, and inflated the balloon to nominal pressure of 7 atms.Once at full inflation, the balloon started to deflate.In the opinion of the hcp, the heavily calcified lesion may be the reason for the material rupture.The hcp also noted it could be a pinhole rupture in the balloon.Another lutonix dcb was used to complete the procedure.The lutonix dcb was returned for evaluation.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8542603
Report Number3006513822-2019-00061
Device Sequence Number1731123
Product Code ONU
UDI-Device Identifier00801741123306
UDI-Public(01)00801741123306
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2022
Device Model Number9004
Device Catalogue NumberLX3513061505F
Device Lot NumberGFDN2638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2019
Initial Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight90